MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY LOCKING TIBIAL IMPACTOR; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY LOCKING TIBIAL IMPACTOR; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71441353
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that a journey uni tibial impactor was found to be broken.As this was noticed upon field inspection, there was not patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure.The visual did not find any broken pieces on the device.The visual did confirm some scratches and burrs in the bumper portion of the device.The device shows signs of normal use and wear.A functional evaluation was conducted as well and did not confirm any issues with the device.The device functions as intended.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The contribution of the device to the reported event could not be corroborated.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY LOCKING TIBIAL IMPACTOR
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14462455
Report Number1020279-2022-02468
Device Sequence Number11936981
Product Code HSX
UDI-Device Identifier00885556645666
UDI-Public00885556645666
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441353
Device Catalogue Number71935414
Device Lot Number20LM17637
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer05/31/2022
06/10/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date05/31/2022
06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown